call me vain - but just wondering. .

A board to discuss the Multiple Sclerosis modifying drug Copaxone

call me vain - but just wondering. .

Postby Lizzy » Thu Jan 04, 2007 1:06 pm

copaxone is working for me. i get the dents though and i hate them. what i was wondering was that if anyone knew if lipoatrophy was reversible through plastic surgery? new treatments are going to be coming out in the next 5-6 years for MS and it would just be nice to think about having nice legs again. . . just wondered if anyone had even thought about this. . seems pretty silly in the world of ms, but just hoping.
User avatar
Lizzy
Getting to Know You...
 
Posts: 16
Joined: Tue Feb 21, 2006 4:00 pm

Advertisement

Postby ewizabeth » Thu Jan 04, 2007 2:10 pm

With all that they do with plastic surgery, I bet there's something they could do. Hopefully somebody will chime in here. Have you searched about plastic surgery options?

I've thought about other forms, for various parts of me, but I doubt I'll ever do it. I'm sort of afraid of a flare up from the surgery. 8O ... Because I had one following a hysterectomy six years ago.
Take care, Ewizabeth Previously Avonex, Rebif & Copaxone RRMS ~Tysabri, 31 infusions, ended 9/09. Starting Copaxone 12/09, waiting for Cladribine to be approved in 2010.
User avatar
ewizabeth
Family Elder
 
Posts: 270
Joined: Fri Jun 25, 2004 3:00 pm
Location: Near Chicago

Postby connieb » Fri Jan 05, 2007 11:49 am

I've often wondered about that myself. I remember having a conversation with my dermatologist once about cellulite-- he said there was nothing really effective you could do now, but that he was certain that in a few years there will be effective treatments. SS says that lypoatrophy (sp?) is irreversible and I assume they include plastic surgery in that statement. But then again, I have (secretly!) watched Extreme Makover a few times and it seems hard to believe that if not now than in the very near future they won't be able to address our problem as well. They are doing face transplants for goodness sake, all we are asking for is a little fat! :lol:
User avatar
connieb
Family Member
 
Posts: 93
Joined: Fri Oct 20, 2006 3:00 pm

Postby Wonderfulworld » Tue Jan 09, 2007 1:04 pm

Oh I wish there were some treatments that could help. My lipoatrophy developed suddenly after I was on Copaxone for 2 years, and in 6 months it became really severe.

Being a bit off the wall I decided to re-write the Beatles song "Yesterday" to bemoan my Lipoatrophy :lol: (if you don't laugh you could cry at my legs and rear)

Yesterday
All my thigh dents seemed so far away
Now it looks as though they're here to stay.....
Suddenly I don't have the legs that used to be
There are dinges now all over me
Lipoatrophy came suddenly
Why did good legs have to go, I don't know, no-one can say
I see something wrong, now I long for yesterday
Yesterday, Copaxone was an easy drug to take
Now I need to hide my legs away
Oh I believe in yesterday.

:lol: :cry: :lol: :cry: :lol:
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby LisaBee » Tue Jan 09, 2007 6:40 pm

:lol: :lol: :lol: :lol: :lol: :lol:

(at the song, not the lipoatrophy) That made my day. You should share it with Shared Solutions....send it to Teva......
User avatar
LisaBee
Family Elder
 
Posts: 182
Joined: Sat Apr 30, 2005 3:00 pm
Location: Florida

Postby connieb » Tue Jan 09, 2007 10:20 pm

Wondwerfulworld, is it just your legs or do you have lipoatorphy (I refuse to spell that correctly! ) everywhere? Just wondering what I have to look forward to!
User avatar
connieb
Family Member
 
Posts: 93
Joined: Fri Oct 20, 2006 3:00 pm

Postby Wonderfulworld » Wed Jan 10, 2007 1:45 pm

Hi Lisa, glad you liked my song! - yes Teva could put it in their newsletter that I get from them .....:lol: :lol: :lol:

Hi Connie - I have lipoatrophy on about 85% of the injection sites on my legs, so I can't keep using them. Also some milder lipoatrophy on the top of my bum/lower back, and a little on my stomach.
I wonder is it because I was injecting quite shallow for a while, but maybe there is no reason we can control.............just keep an eye out for it, becuase I didn't notice the dents for a while and kept injecting into them when they were very very shallow depressions. Find a room with a strong light and look at your legs regularly for shadows developing........hope you escape it.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby Fern » Wed Feb 28, 2007 2:04 pm

It's funny, i have noticed some lipoatrophy as well but neither Teva or my neuros ever mentioned anything about this and i didn't know it even had a name.

I don't think it's vain of you at all to be concerned about this; it's a perfectly legitimate concern. Having MS doesn't mean that nothing else matters.

Now that i've read this thread, and done some subsequent online research on it, i'm going to be a lot more careful when i do my injections. Seems to be that maybe 20% of the time that needle going in really hurts, and other times, not at all. Kind of inexplicable, except that i know injecting into fat tissue is much better than muscle, and that's why i avoid injections on legs and arms now.
User avatar
Fern
Family Member
 
Posts: 25
Joined: Mon Feb 26, 2007 4:00 pm
Location: New England, USA

Postby hummingbird68 » Thu May 24, 2007 2:59 am

I asked the injection training nurse about this. She said liposuction affects deeper fat tissue than what is affected by Copaxone, so no, it wouldn't work.

Rachel
hummingbird68
Newbie
 
Posts: 9
Joined: Tue May 22, 2007 3:00 pm
Location: Southern CA

Postby Etain » Sat Aug 04, 2007 10:06 am

i really don't understand why lipotrophy couldn't be reversible with plastic surgery. Don't people get areas of their faces injected with fat already? isn't that the same thing, just in a different area?

i did a little searching online, and found this site http://www.aestheticargentina.org/lipo.php --its a site for people with HIV that get lipoatrophy. But lipoatrophy is loss of subQ fat, no matter what causes it. There are a few different methods of reversing it that they have listed on the site that might be of interest.

I'm going to keep looking for more info on this--I don't have any lipoatrophy yet from copaxone, but i plan to be on it until something better comes out (UGH..no more interferons for me lol) and if i start getting lipoatrophy, i DEFINITELY want to do something about it!! I don't think its vain...just cuz we have ms doesn't mean we can't look nice, right?
User avatar
Etain
Newbie
 
Posts: 3
Joined: Fri Aug 03, 2007 3:00 pm

lypoatropy

Postby NancyP » Sun Aug 05, 2007 7:10 am

This site is new to me and not sure how it works. I just stumbled across it as I was Googling lypoatrophy and MS.

I too have lumps on my legs and wish them to be gone ... but things could be worse ... my MS is in remission (knock on wood) ..

I want to share with you all that I'm going to be in a study with Teva regarding lypoatrophy ... we'll see what happens ...

I'll keep you all posted as we all share the same concerns.

Cian, Nancy :)
User avatar
NancyP
Newbie
 
Posts: 1
Joined: Sat Aug 04, 2007 3:00 pm

Postby Wonderfulworld » Tue Aug 07, 2007 8:20 am

Hi Nancy
that sounds interesting, what's the Teva study going to look at? - is it to fix lipo or just monitor?
I feel the same, wish I didn't have lipo but at least MS quiet.
But it would be so nice to go swimming again without feeling embarrassed.
There are worse things, of course! :oops:
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby ShootingStar » Fri Sep 19, 2008 11:20 am

Just a note about going swimming. I work at a fitness club and I saw a woman one day wearing bike shorts under her swimsuit. It looked good and I thought it was a great idea.
User avatar
ShootingStar
Family Member
 
Posts: 38
Joined: Tue Mar 25, 2008 4:00 pm
Location: Nevada, USA

Postby Wonderfulworld » Sat Sep 20, 2008 12:47 pm

Sounds interesting.

My lipoatrophy has now got so bad I have stopped going swimming altogether. The last time I was changing this woman and her little daughter stared and stared at my legs and I felt so upset I couldn't face it again.

I have an appt with a plastic surgeon in November and I am hoping she will be able to offer some solution. If there is one I will post here again so that others can read about it.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby AutumnRed13 » Mon Nov 17, 2008 1:02 pm

After only 10 months on Copaxone I developed lipoatrophy.

It seemed to happened overnight... 1st on my left arm, then both of my legs. I went right away to my neurologist and we decided that I go off of Copaxone given the condition of my thighs.

Leaving little choices at this time for treatment (because of the dents)- I have elected to try Tysabri.

My neurologist seems to think that plastic surgery may be albe to correct some of the damage - but only temorarily - whatever they are.

I was told also by my doctor that sometimes the lipatrophy corrects itself so, after waiting 6 months for my legs to look somewhat normal (they don't), I too have elected to see what a plastic surgeon can do for me. All will be based on what my insurance may or may not cover though.
User avatar
AutumnRed13
Newbie
 
Posts: 3
Joined: Sun Nov 16, 2008 4:00 pm
Location: Connecticut, United States

Next

Return to Copaxone

Who is online

Users browsing this forum: No registered users